Affordable Access

Publisher Website

Multiple-solution indeterminacies in monetary policy analysis

Authors
Journal
Journal of Monetary Economics
0304-3932
Publisher
Elsevier
Publication Date
Volume
50
Issue
5
Identifiers
DOI: 10.1016/s0304-3932(03)00061-8
Keywords
  • Monetary Policy
Disciplines
  • Economics

Abstract

Abstract A sizeable fraction of recent research on monetary policy has been concerned with issues relating to analytical “indeterminacies”—i.e. multiple solutions in rational expectations (RE) models. Most of the literature features sophisticated RE analysis conducted within dynamic models that reflect optimizing behavior by individual agents and incorporate Taylor-style policy rules. A few papers have suggested that some of the particular indeterminacy arguments are misleading or irrelevant. For the most part, however, there has been little dissent from the position that these indeterminacies present a genuine problem for monetary policy makers. The purpose of the present paper, by contrast, is to argue that conclusions based on multiple-solution indeterminacy findings are of dubious merit rather generally.

There are no comments yet on this publication. Be the first to share your thoughts.